Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 165, NWS San Angelo, TX

July 11, 2021Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 11, 2021, 7:01 AM CDT for Taylor County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 7:01 AM CDT (12:01 UTC)
Expired
Jul 11, 2021, 7:31 AM CDT
In force
30 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 63 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

141 
WUUS54 KSJT 111201
SVRSJT
TXC441-111245-
/O.NEW.KSJT.SV.W.0165.210711T1201Z-210711T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
701 AM CDT Sun Jul 11 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Central Taylor County in west central Texas...

* Until 745 AM CDT.

* At 701 AM CDT, a severe thunderstorm was located over Dyess AFB, 
  moving south at 20 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* This severe thunderstorm will be near...
  View around 710 AM CDT.
  Buffalo Gap around 720 AM CDT.
  Tuscola around 735 AM CDT.
  Lawn around 745 AM CDT.

Other locations impacted by this severe thunderstorm include Lake
Abilene, Ovalo and Camp Tonkawa.

This includes Interstate 20 between Mile Markers 276 and 280.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3245 9995 3247 9981 3214 9969 3213 9996
TIME...MOT...LOC 1201Z 002DEG 16KT 3239 9986 

HAIL...1.00IN
WIND...70MPH
 
$$
mkd
1 follow-up statement
455 
WWUS54 KSJT 111231
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
731 AM CDT Sun Jul 11 2021

TXC441-111240-
/O.CAN.KSJT.SV.W.0165.000000T0000Z-210711T1245Z/
Taylor TX-
731 AM CDT Sun Jul 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TAYLOR COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3245 9995 3247 9981 3214 9969 3213 9996
TIME...MOT...LOC 1228Z 002DEG 16KT 3226 9987 

$$

PO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:17 AM CDT, 44 minutes earlier.

Area forecast discussion, Jul 11, 6:17 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
617 AM CDT Sun Jul 11 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 202 AM CDT Sun Jul 11 2021

Line of strong to severe showers and thunderstorms south of the
Red River Valley at 130 AM will be moving into Haskell and
Throckmorton around 330 AM...and the I-20 corridor including
Abilene between 530 and 630 AM. While the line of storms is
expected to weaken, some storms may still be capable of damaging
winds to 60 mph and penny size hail through daybreak.

While the short range models indicate the storms diminishing early
this morning, additional storm development is possible by mid
afternoon with additional heating, and as a weak cold front moves
into the Concho Valley and Heartland and dissipates. Surface based
CAPES increase to 1500-2000 J/KG and MUCAPES 2000-2800 J/KG this
afternoon, so there should enough instability for severe storms. SPC
has a marginal risk of severe storms across much of West Central
Texas north of I-10, with a slight risk over Callahan, Runnels,
Coleman, Brown Counties today and tonight.

Highs will likely be a couple degrees cooler due to clouds and
storms, but still warm in the 90 to 93 degree range. Lows tonight
will be near 70.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 138 AM CDT Sun Jul 11 2021

Anything left from the frontal boundary that is expected to move
into central Texas on Sunday should wash out for Monday. But, any
residual outflows from earlier precipitation may provide a focus
for a few storms across the Concho Valley and I-10 corridor on
Monday, mainly in the afternoon. At this point, storm coverage
should be fairly low and will not likely be severe. Otherwise,
highs should reach the upper 80s to around 90 areawide. Stratus
and convective debris may hold down high temperatures in a few
places as well.

As we get into Tuesday and beyond, we'll start to see a slight
pattern change set up.  The upper ridge out west will continue to
wobble around and fluctuate, while otherwise staying centered over
the Desert Southwest.  Global models show a series of 500mb
shortwave troughs traversing the northern and central US through
much of the week. Despite some instability during this time period,
there is no real good focus for convection each day, save for an
isolated afternoon pop-up shower.  As a result, skies will gradually
be sunnier with fewer clouds and rain chances, along with steady
south flow at the surface.  This should lead to high temperatures
reaching closer to the mid 90s, which is right around our normal for
mid July. Over the weekend, global models suggest a stronger
shortwave bringing a cold front down into the southern Plains, which
may introduce some rain chances, but this feature will be monitored
as the week progresses.

&&

.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Sun Jul 11 2021

Area of thunderstorms with heavy rainfall will move into KABI
around 12Z. IFR visibilities and MVFR ceilings are expected at
KABI for a couple hours. Otherwise MVFR ceilings will scatter out
mid to late morning. Isolated to scattered thunderstorms are
possible by mid afternoon through the evening hours across
terminals, with coverage being isolated at KSOA and KJCT.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 91  69  88  71 /  50  30  30   0
San Angelo 	 93  70  91  70 /  30  30  20   0
Junction 	 93  71  91  69 /  20  20  10   0
Brownwood 	 93  70  89  71 /  50  30  30   0
Sweetwater 	 89  69  89  70 /  50  30  20   0
Ozona      	 90  70  91  69 /  20  20   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....SK
AVIATION...04
Hazardous weather outlook, Jul 11, 4:52 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
452 AM CDT Sun Jul 11 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
452 AM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Thunderstorms will be possible mainly north of Interstate 10
today into tonight. Locally heavy rainfall will be the main
threat, although the strongest storms may contain some gusty winds
hail, and frequent lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today and tonight. Please relay
any information about observed weather to the NWS while following
all local, state and CDC guidelines.

In the hours before

Special weather statement, Jul 11, 2:37 AM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service San Angelo TX
237 AM CDT Sun Jul 11 2021

TXZ098-099-110830-
Haskell TX-Throckmorton TX-
237 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND THROCKMORTON COUNTIES
UNTIL 330 AM CDT...

At 232 AM CDT, Doppler radar was tracking a thunderstorm outflow
boundary moving into northeast Throckmorton country. This outflow is
moving southwest at 35 mph.

Wind gusts up to 50 mph will be possible with this outflow. The
winds may affect Throckmorton around 3 AM.

Locations impacted include...
Haskell, Throckmorton, Rule, Rochester, Woodson, Weinert, O'brien,
Irby, Elbert, Millers Creek Reservoir.

LAT...LON 3339 9895 3297 9895 3318 9999 3340 9998
TIME...MOT...LOC 0732Z 033DEG 29KT 3339 9913

mkd
Special weather statement, Jul 11, 3:29 AM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service San Angelo TX
329 AM CDT Sun Jul 11 2021

TXZ098-099-110915-
Haskell TX-Throckmorton TX-
329 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND THROCKMORTON COUNTIES
UNTIL 415 AM CDT...

At 328 AM CDT, Doppler radar was tracking a strong thunderstorms 12
miles north of Throckmorton...along the northern Throckmorton county
line...moving south at 30 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Haskell, Stamford, Throckmorton, Rule, Rochester, Woodson, Weinert,
O'brien, Irby, Paint Creek, Elbert, Millers Creek Reservoir, Lake
Stamford Marina.

LAT...LON 3297 9895 3297 9976 3328 9999 3339 9999
      3340 9896
TIME...MOT...LOC 0828Z 350DEG 27KT 3335 9919

mkd
Special weather statement, Jul 11, 4:03 AM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service San Angelo TX
403 AM CDT Sun Jul 11 2021

TXZ114-110945-
Shackelford TX-
403 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SHACKELFORD COUNTY UNTIL 445 AM
CDT...

At 403 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fort Griffin, moving south at 45 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Albany, Moran, Fort Griffin, Ibex, Mccarty Lake, Big Country Baptist
Assembly, Us-180 Near The Shackelford-Stephens County Line and Us-
283 Near The Callahan-Shackelford County Line.

LAT...LON 3270 9909 3253 9910 3252 9909 3252 9961
      3295 9961 3296 9916 3295 9910
TIME...MOT...LOC 0903Z 010DEG 39KT 3296 9920

mkd
Special weather statement, Jul 11, 4:17 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
417 AM CDT Sun Jul 11 2021

TXZ098-111015-
Haskell TX-
417 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY UNTIL 515 AM
CDT...

At 416 AM CDT, Doppler radar was tracking a strong thunderstorm over
Knox City, moving south at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Haskell, Stamford, Rule, Rochester, Weinert, O'brien, Irby, Paint
Creek, Sagerton, Lake Stamford Marina, Jud, Us-277 Near The Haskell-
Knox County Line and Us-380 Near The Haskell-Stonewall County Line.

LAT...LON 3297 9947 3297 9999 3340 9999 3340 9948
TIME...MOT...LOC 0916Z 342DEG 24KT 3342 9982

mkd
Special weather statement, Jul 11, 5:20 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service San Angelo TX
520 AM CDT Sun Jul 11 2021

TXZ113-111045-
Jones TX-
520 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JONES COUNTY UNTIL
545 AM CDT...

At 519 AM CDT, Doppler radar was tracking a strong thunderstorm over
Stamford, moving south at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stamford, Anson, Nugent, Avoca, Funston and The Intersection Of Us-
180 And Farm Road 600.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is likely occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3296 9992 3296 9969 3269 9963 3269 9994
TIME...MOT...LOC 1019Z 349DEG 26KT 3293 9981

mkd
Special weather statement, Jul 11, 6:08 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
608 AM CDT Sun Jul 11 2021

TXZ113-114-127-128-111200-
Shackelford TX-Callahan TX-Jones TX-Taylor TX-
608 AM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALLAHAN...SOUTHERN
JONES...SOUTHWESTERN SHACKELFORD AND NORTHERN TAYLOR COUNTIES UNTIL
700 AM CDT...

At 607 AM CDT, Doppler radar was tracking a strong thunderstorm near
Funston, or near Hawley, moving south at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Hawley around 620 AM CDT.
  Abilene around 630 AM CDT
  Tye amd Dyess Afb around 640 AM CDT.
  Caps around 655 AM CDT.
  Wylie and Potosi around 700 AM CDT.

Other locations impacted by this storm include Funston, Impact,
Hodges, Big Country Baptist Assembly, Lake Fort Phantom Hill, Kirby
Lake, Stith, Truby and The Intersection Of Us-180 And Farm Road 600.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3273 10004 3283 9960 3236 9950 3236 10015
TIME...MOT...LOC 1107Z 353DEG 22KT 3268 9982

SK

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:37 AM CDTSpecial Weather StatementSJTHaskell, Throckmorton53 min
Jul 11, 3:29 AM CDTSpecial Weather StatementSJTHaskell, Throckmorton46 min
Jul 11, 3:33 AM CDTSevere Thunderstorm WarningSJTThrockmorton42 min
Jul 11, 4:03 AM CDTSpecial Weather StatementSJTShackelford42 min
Jul 11, 4:08 AM CDTSevere Thunderstorm WarningSJTShackelford41 min
Jul 11, 4:17 AM CDTSpecial Weather StatementSJTHaskell58 min
Jul 11, 4:24 AM CDTSevere Thunderstorm WarningSJTHaskell66 min
Jul 11, 5:20 AM CDTSpecial Weather StatementSJTJones25 min
Jul 11, 5:47 AM CDTAreal Flood AdvisorySJTHaskell3 hr
Jul 11, 6:08 AM CDTSpecial Weather StatementSJTJones52 min
Jul 11, 6:31 AM CDTAreal Flood AdvisorySJTJones, Taylor89 min
Jul 11, 5:28 PM CDTSpecial Weather StatementSJTIrion47 min
Jul 11, 5:34 PM CDTSpecial Weather StatementSJTSterling41 min
Jul 11, 5:36 PM CDTAreal Flood AdvisorySJTConcho54 min
Jul 11, 5:41 PM CDTAreal Flood AdvisorySJTSterling64 min
Jul 11, 6:01 PM CDTSpecial Weather StatementSJTConcho44 min
Jul 11, 6:07 PM CDTAreal Flood AdvisorySJTIrion53 min
Jul 11, 6:11 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green49 min
Jul 11, 6:20 PM CDTSpecial Weather StatementSJTSterling40 min
Jul 11, 6:21 PM CDTAreal Flood AdvisorySJTConcho, Tom Green3 hr
Jul 11, 6:43 PM CDTSpecial Weather StatementSJTTom Green47 min
Jul 11, 6:54 PM CDTAreal Flood AdvisorySJTCoke, Sterling, Tom Green3 hr
Jul 11, 6:57 PM CDTSevere Thunderstorm WarningSJTTom Green14 min
Jul 11, 6:58 PM CDTAreal Flood AdvisorySJTColeman, Concho, McCulloch62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.